T Nation

Another Hair Question from a New Guy


#1

I have had recession along my temples for years but even at 50 had a decent cap on top. I am noticing perhaps some thinning since I started TRT. I was wondering if this is due to the AIs a lot of us are given at the start of TRT? Is it possible that not taking an AI at first is better for your hair as opposed to taking it right up front and shutting down estrogen? Also, if you did want to try removing your AI what would you look for to tell you that you need to be on it? I’m guessing the onset of Gynecomastia i.e. burning nipples/breast swelling etc…

Thanks.


#2

How long have you been on trt? What are your free test levels? I think you’ll find the thinning is a result of free test converting to dht rather than AI use. I have however read that some men lose hair from AIs. TRT has rapidly increased my hair loss which was mildly receding befOre commencing treatment. You’ll get monstered on this forum if you use the ‘F’ word… finasteride. I was in your boat and started using finasteride in an effort to prevent further hairloss. I delayed taking it due to concerns about side effects but I have not experienced any and I only wish I’d started taking fin sooner as the thinning has stopped but the damage had already been done.


#3

I’ve only been on it for 2 weeks but did a little test 2 months ago and that’s what made me realize my low T but previously “clinically normal” T levels were why I felt like a 90 year old eunuch. I think if I can get my T levels where I feel okay then that’s probably where they are supposed to be and if hair loss is in my genes at that level then so be it.

I had a bad experience on finasteride and would never take it again under any circumstance. I took it on and off for a few years when I was in my early 30’s and regret it. It never messed up my sex drive, libido or sex life. I remember I had less ejaculate and that’s about it. I stopped when my wife and I were trying to get pregnant because I was worried about the effect it could have on my unborn/as yet conceived kids. Women are not supposed to touch or handle the pills and I was worried about that. I took it on and off for probably 4 or 5 years, sometimes at really low doses because that sh1t was expensive.

After I started taking, within a couple of months I developed intense pain in my prostate region, like the worst case of prostatitis of all time and after that developed this problem where I would get overly intense painful erections at night. It would keep me from getting a good nights sleep. I mean really painful/sleep disturbing. I was normal during waking hours. Anyway, I don’t know if it was the finasteride but it made me realize there are some things you should not mess with. Finasteride kills tissue by starving it of DHT. That’s not good. We are talking permanent damage. I got off with an annoying problem but there are guys that are effectively permanently unable to enjoy sex as a result. Bad stuff. Lol, yeah I’m an anti Fin guy but not crazy. It’s your life and you can do what you want. We don’t all react the same to medications. You might be okay with it. I know I’m not.